MAUDE Adverse Event Report: BARD BRACHYTHERAPY, INC. -1424526 BARD® QUICKLINK¿ CARTRIDGES WITH BRACHYSOURCE® I-125 SEEDS; BRACHY SEEDS

BARD BRACHYTHERAPY, INC. -1424526 BARD® QUICKLINK¿ CARTRIDGES WITH BRACHYSOURCE® I-125 SEEDS; BRACHY SEEDS
Model Number 1251QCL
Health Effect - Clinical Code Therapeutic Effects, Unexpected (2099)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the cartridge jammed.The seeds were stuck in the cartridge and the patient did not receive all the seeds as planned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.There is no lot number associated with the product code; therefore, the device history record could not be reviewed.The instructions for use states the following: "in the event the quicklink¿ loader or cartridges become inoperable due to damage or malfunction, any or all components may be removed from the cartridges and implanted manually.Troubleshooting condition: pushing the dispense button does not eject any items or produces a partial dispense.¿ ensure that the handle is not being pulled while the dispense button is being depressed.Pulling on the handle during dispensing can cause the cartridge to become misaligned with the dispense track, resulting in a lock out or a jam; ¿ ensure the selected cartridge is fully seated in the corresponding carriage receptacle; ¿ remove cartridge from carriage and reinsert back into the carriage; ¿ ensure the dispense blade is not jammed - remove the carriage and inspect dispense blade, verify there are no loose components; ¿ the selected cartridge is empty - replace with a full cartridge; ¿ the dispense button is not fully depressed - press button fully; ¿ if cartridge does not dispense following troubleshooting, replace cartridge." (b)(4).

Brand Name
BARD® QUICKLINK¿ CARTRIDGES WITH BRACHYSOURCE® I-125 SEEDS
Common Device Name
BRACHY SEEDS
Manufacturer (Section D)
BARD BRACHYTHERAPY, INC. -1424526
295 east lies road
carol stream IL 60188
MDR Report Key7157958
Report Number1018233-2018-00004
Device Sequence Number1340361
Product Code KXK
UDI-Device Identifier00801741078378
UDI-Public(01)00801741078378
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093663
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1251QCL
Device Catalogue Number1251QCL
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date01/02/2018
Supplement Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1